advertisement
Home » Disorders » Eating Disorders » Lexapro and Weight Gain

Lexapro and Weight Gain

Asked by on with 1 answer:

I am a 44-year-old female, currently taking Lexapro and as-needed Xanax for depression and anxiety. Although overall I have been doing much better, I’ve noticed lately that my appetite goes out of contol at night, I just can’t stop eating til I’m sleepy or stuffed, no matter what I do.n This is undoing the progress I had been making losing weight, not to mention cutting into my food budget, and my finances are already tight right now. I thinking either a. This is a new symptom of my anxiety/depression b. A delayed side effect of my meds c. I’m in perimenppause d. I have developed Binge Eating Disorder. Any ideas??

Lexapro and Weight Gain

Answered by on -

A.

Thank you for writing. Your letter is a good reminder that it’s important to work with your doctor when taking any medication. Over-eating and weight gain has been reported as a side-effect for some people who take Lexapro. It isn’t common, but it does occur. You need to make an appointment with your doctor to discuss your experience as well as some alternatives for managing your depression and anxiety The good news is that there are other choices. You may not have the same reaction with another medicine.

I wish you well.
Dr. Marie

Lexapro and Weight Gain

Dr. Marie Hartwell-Walker

Dr. Marie is licensed as both a psychologist and marriage and family counselor. She specializes in couples and family therapy and parent education. Follow her on Facebook or Twitter.

APA Reference
Hartwell-Walker, D. (2018). Lexapro and Weight Gain. Psych Central. Retrieved on March 21, 2019, from https://psychcentral.com/ask-the-therapist/2011/02/17/lexapro-and-weight-gain/
Scientifically Reviewed
Last updated: 8 May 2018
Last reviewed: By a member of our scientific advisory board on 8 May 2018
Published on Psych Central.com. All rights reserved.